Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 7, 2021Vernon Parish, Louisiana; Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this special weather statement at Jun 7, 2021, 6:02 PM CDT for Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:02 PM CDT (23:02 UTC)
Expired
Jun 7, 2021, 6:45 PM CDT
In force
43 min
Issued by
NWS Lake Charles, LA

Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 22 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3301 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS84 KLCH 072302
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT Mon Jun 7 2021
 
LAZ027-028-030-TXZ180-201-259>262-072345-
Beauregard LA-Vernon LA-Rapides LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Toledo Bend Dam to near Kountze. Movement
was east at 60 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
De Ridder, Jasper, Leesville, Newton, Kirbyville, Kountze, Rosepine,
Merryville, Boyce, Anacoco, Singer, Town Bluff, Toledo Bend Dam,
Lena, Fred, Fields, Bon Weir, Burkeville, Fort Polk and Slagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Louisiana...and southeastern Texas.

LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
      3140 9257 3041 9362 3037 9451 3116 9391
      3117 9358 3120 9355 3124 9356 3128 9353
      3128 9344 3136 9339 3137 9303 3135 9295
      3137 9295 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 2301Z 276DEG 53KT 3121 9356 3045 9427 

$$

Stigger/87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:56 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 7, 3:56 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
356 PM CDT Mon Jun 7 2021

.DISCUSSION...
.SHORT TERM (Today Through Wednesday Morning)...
Isolated showers and thunderstorms ahead of an approaching MCS
have moved northward out of our area with no new development in
our area. The approaching MCS is maintaining its strength, in part
due to the inflow of moisture from the Gulf of Mexico as well as
the instability present. Southern parts of the area are not
expected to be impacted by the MCS. However, northern parts of
the area (especially the northern fringe) will likely see strong
thunderstorms this evening. Some of the storms could be severe.
Damaging wind gusts and large hail will be the primary risks.

Winds will be elevated until after sunset this evening. Mostly
cloudy skies will persist into the morning hours. Overnight
temperatures will be above normal due to the increased cloud
cover. Morning fog will be possible for Central LA as winds will
be lighter overnight for inland locations. Isolated to scattered
thunderstorms will likely begin developing during the late morning
on Tuesday. Chances for storms will then diminish around sunset
on Tuesday.

55

.LONG TERM (Wednesday through Sunday)...
Scattered afternoon convection will continue each afternoon into
Wednesday as tropical moisture remains in place with little to drive
it upward other than afternoon heating. A large upper ridge building
over Mexico and up into Texas will act to suppress convection
Thursday through Saturday although an isolated shower can't be
completely ruled out. The ridge will erode back to the west Sunday
allowing for scattered convection to once again develop each
afternoon through early next week. With the ridge still meandering
over central and west Texas providing some influence, the highest
PoPs will likely be across central and south central Louisiana.

Jones

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  90  75  89 /  80  30   0  40
LCH  77  89  77  87 /  40  10   0  20
LFT  76  88  75  87 /  50  30   0  40
BPT  77  89  77  87 /  40  10   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 7, 4:01 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
401 PM CDT Mon Jun 7 2021

LAZ027-TXZ180-259>262-082115-
Vernon-Tyler-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
401 PM CDT Mon Jun 7 2021

...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

This Hazardous Weather Outlook is for west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

An incoming storm complex from North-Central Texas will lead to
strong thunderstorms for northern parts of the area this evening,
especially for the northern fringe. Some of the storms could be
severe (damaging wind gusts and large hail will be the primary
risks). Storms will dissipate tonight giving way to mostly cloudy
skies through the night. Morning fog will be possible for Central
Louisiana.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

Scattered showers and thunderstorms will develop Tuesday and
Wednesday afternoons. Widespread severe weather is not expected.
However, locally heavy rainfall, gusty winds and frequent lightning
will be possible with some of these storms. Drier conditions are
expected Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ028>033-041>045-052>055-073-074-TXZ201-215-216-082115-
Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-Calcasieu-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson-
Orange-
401 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

An incoming storm complex from North-Central Texas will lead to
strong thunderstorms for northern parts of the area this evening,
especially for the northern fringe. Some of the storms could be
severe (damaging wind gusts and large hail will be the primary
risks). Storms will dissipate tonight giving way to mostly cloudy
skies through the night. Morning fog will be possible for Central
Louisiana.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

Scattered showers and thunderstorms will develop Tuesday and
Wednesday afternoons. Widespread severe weather is not expected.
However, locally heavy rainfall, gusty winds and frequent lightning
will be possible with some of these storms. Drier conditions are
expected Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-082115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
401 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

55

In the hours before

Special weather statement, Jun 7, 4:34 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
434 PM CDT Mon Jun 7 2021

TXZ180-259-260-072215-
Northern Newton TX-Northern Jasper TX-Tyler TX-
434 PM CDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT...

At 433 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to near Wildwood. Movement was
northeast at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Warren, Town Bluff, Browndell, Farrsville, Magnolia
Springs, Mayflower, Spurger, Harrisburg, Jamestown, Ivanhoe, Sam
Rayburn Dam and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.

LAT...LON 3106 9456 3103 9447 3111 9406 3113 9404
      3116 9391 3117 9358 3118 9356 3057 9419
      3052 9440 3053 9455 3101 9465
TIME...MOT...LOC 2133Z 235DEG 29KT 3132 9380 3056 9450

Warthen
Special weather statement, Jun 7, 5:16 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
516 PM CDT Mon Jun 7 2021

TXZ180-201-259-260-072300-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
516 PM CDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT...

At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Browndell to 6 miles east of Alabama-Coushatta
Reservation. Movement was southeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Rockland, Warren,
Town Bluff, Thicket, Browndell, Votaw, Mayflower, Harrisburg,
Farrsville, Ivanhoe, Sam Rayburn Dam and Hillister.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.

LAT...LON 3049 9473 3050 9454 3101 9465 3106 9456
      3103 9447 3116 9391 3117 9355 3035 9468
TIME...MOT...LOC 2216Z 292DEG 23KT 3113 9402 3073 9459

Stigger/87
Special weather statement, Jun 7, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT Mon Jun 7 2021

LAZ027-028-030-TXZ180-201-259>262-072345-
Beauregard LA-Vernon LA-Rapides LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Toledo Bend Dam to near Kountze. Movement
was east at 60 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
De Ridder, Jasper, Leesville, Newton, Kirbyville, Kountze, Rosepine,
Merryville, Boyce, Anacoco, Singer, Town Bluff, Toledo Bend Dam,
Lena, Fred, Fields, Bon Weir, Burkeville, Fort Polk and Slagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Louisiana...and southeastern Texas.

LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
      3140 9257 3041 9362 3037 9451 3116 9391
      3117 9358 3120 9355 3124 9356 3128 9353
      3128 9344 3136 9339 3137 9303 3135 9295
      3137 9295 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 2301Z 276DEG 53KT 3121 9356 3045 9427

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:46 PM CDTSpecial Weather StatementLCHBeauregard, Vernon44 min
Jun 7, 4:34 PM CDTSpecial Weather StatementLCHJasper, Tyler41 min
Jun 7, 5:16 PM CDTSpecial Weather StatementLCHTyler44 min

Nearby

Special Weather Statements in Texas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.